MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ PUMP MODULE SMARTSITE¿ LOW SORBING INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ PUMP MODULE SMARTSITE¿ LOW SORBING INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 24600-0007
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris¿ pump module smartsite¿ low sorbing infusion set had flow issues during the docetaxel infusion.The following information was provided by the initial reporter: "docetaxel bag with attached secondary line connected to primary non-dehp line.Secondary line back-flushed to clear air.Once secondary bag (docetaxel) hung higher to primary bag writer noticed that docetaxel fluid was free-flowing back into primary bag.Primary bag chamber filled and possibly filled into the primary bag.Unknown amount of chemo drug lost to primary bag.Writer noted that the non-dehp line did not have a back check valve.Entire line disconnected from patient.New non-dehp line primed and attached to patient.Docetaxel remixed by pharmacy and infusion commenced without further issue.".
 
Additional Manufacturer Narrative
Investigation summary: one sample was returned for investigation by the customer.The set was examined for defects and abnormalities.No defects or abnormalities were observed.The primary set was primed with normal saline and clamped above the first smartsite.The secondary set was primed with blue dye water and attached to the first smartsite.The secondary set was allowed to free flow.No back flow was observed.The customer complaint that the fluid from the secondary bag was free-flowing back into the primary bag could not be replicated.The root cause could not be determined because the issue could not be replicated.A device history record review for model 24600-0007 lot number 21055152 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on (b)(6) 2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Event or Problem Description

Brand Name
BD ALARIS¿ PUMP MODULE SMARTSITE¿ LOW SORBING INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12800981
Report Number9616066-2021-52415
Device Sequence Number11956600
Product Code FPA
UDI-Device Identifier50885403241978
UDI-Public50885403241978
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/06/2024
Device Model Number24600-0007
Device Catalogue Number24600-0007
Device Lot Number21055152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown